Missouri, 2002

Hail in Missouri, April 18, 2002

April 18, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 18, 1:00 PM CST, 15 minutes earlier.

Area forecast discussion, Apr 18, 1:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT THU APR 18 2002

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON FROM
SPRINGFIELD TO JEFFERSON CITY...ON THE LEADING EDGE OF AN 850 MB
THETA E RIDGE. EXTENSIVE CLOUD COVER HAS LIMITED HEATING AND
DESTABILIZATION ACROSS NORTHWESTERN SECTIONS OF THE FORECAST AREA...
HOWEVER EASTERN SECTIONS HAVE RISEN INTO THE MIDDLE 80S.

WILL MAKE A LAST MINUTE CALL ON WHICH AREAS WILL KEEP A CHANCE OF
PRECIPITATION THIS EVENING. LAKE OF THE OZARKS AREA WILL DEFINITELY
NEED AN EVENING POP...AND SCATTERED SHOWERS HAVE MOVED INTO
SOUTHEAST KANSAS/FAR WESTERN MISSOURI. WILL SEE HOW THIS ACTIVITY
BEHAVES OVER THE NEXT HOUR OR SO.

HAVE MADE FEW CHANGES TO THE CURRENT FORECAST. EXPECT SHOWERS AND
THUNDERSTORMS TO DEVELOP NORTHWEST OF THE FORECAST AREA THIS EVENING
...AND SPREAD INTO THE OZARKS AND SOUTHEAST KANSAS OVERNIGHT. MODELS
HAVE BEEN DELAYING THIS SCENARIO SLIGHTLY WITH EACH RUN...AND WILL
LIKELY KEEP SOUTH CENTRAL MISSOURI DRY AFTER THIS EVENING...WHEN
CURRENT ACTIVITY EXITS THE REGION.

HEAVY RAINFALL THREAT REMAINS HIGH FRIDAY AND FRIDAY NIGHT...BUT
WILL NOT ISSUE ANY HEADLINES AT THIS TIME. AXIS OF PRECIPITATION
WILL SHIFT SOUTH LATE SATURDAY...BUT WILL LET LATER SHIFTS LOWER
RAIN CHANCES IN CASE MODELS TURN OUT TO BE TOO FAST.

WILL KEEP THE CURRENT WORDING OF RAIN ENDING SUNDAY...WITH ANOTHER
ROUND TUESDAY AND WEDNESDAY.

PRELIMINARY ISC GRIDS HAVE BEEN SENT.
.SGF...
MO...NONE.
KS...NONE.

SUTTON

In the hours before

Special weather statement, Apr 18, 10:35 AM CST, 2 hours 40 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT THU APR 18 2002

SCATTERED SHOWERS AND THUNDERSTORMS...THAT DEVELOPED THIS MORNING
FROM CENTRAL TO SOUTHWEST MISSOURI...WILL CONTINUE TO SPREAD EAST
THIS AFTERNOON...HOWEVER SEVERE THUNDERSTORM DEVELOPMENT IS NOT
LIKELY. ISOLATED STORMS MAY PRODUCE HAIL AROUND ONE HALF INCH IN
DIAMETER...GUSTY WINDS AND BRIEF HEAVY RAINFALL.

* EXTENDED OUTLOOK...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER
WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS
MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

SUTTON

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Local storm report, Apr 18, 12:00 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 18 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1246 PM    4 S ASH GROVE             MO   .88 INCH HAIL
04/18/02   GREENE                         REPORTED BY PUBLIC.
Special weather statement, Apr 18, 12:00 PM CST, 1 hour 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 18 2002

* HAZARDOUS WEATHER THREAT(S)...

THUNDERSTORMS PRODUCING LARGE HAIL...UP TO ONE INCH IN DIAMETER...
AND BRIEF HEAVY RAINFALL OF ONE QUARTER TO ONE HALF INCH IN A VERY
SHORT PERIOD OF TIME.

* THREAT AREAS AND TIMING...

ALONG AND EAST OF A LINE FROM OSAGE BEACH TO SPRINGFIELD AND
CASSVILLE THROUGH 6 PM.

* DISCUSSION...

A NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON.  ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE STORMS ENCOUNTER A MORE
UNSTABLE AIRMASS OVER CENTRAL AND SOUTH CENTRAL MISSOURI.

* SPOTTER ACTIVATION OUTLOOK...

DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED.

* EXTENDED OUTLOOK...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER
WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS
MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

SUTTON

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Local storm report, Apr 18, 12:08 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT THU APR 18 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0102 PM    PLAD                      MO   .88 INCH HAIL
04/18/02   DALLAS                         REPORTED BY PUBLIC.
Local storm report, Apr 18, 1:03 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT THU APR 18 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1254 PM    5 S ASH GROVE             MO   .88 INCH HAIL
04/18/02   GREENE                         REPORTED BY PUBLIC.
Local storm report, Apr 18, 1:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT THU APR 18 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0155 PM    CAMDENTON                 MO   .75 INCH HAIL
04/18/02   CAMDEN                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Greene

When
April 18, 1:15 PM CST
Where
Greene County, Springfield
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.200, -93.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293685.